Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement
advertisement
Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Hives and Hydrocodone/percocet

HeidiLynnMHHeidiLynnM Posts: 445
edited 06/11/2012 - 7:58 AM in Pain Medications
Help!!!!!!!!!!!!! ~X(

I have been taking hydrocondone for awhile now after surgery. I have now gotten hives AGAIN. I do believe that I am allergic to something. I went to the doctor yesterday, and was perscribed Percocet, and the Hives came full force! I was given Oxycodone in the hospital, and I also broke out in hives. I cant take morphine except iv because it makes me very sick............I need help! I called the doctors today, and I cant go in until the 30th because the doctor is out. I havent taken anything today out of fear so I have taken aleve 400mg.

So what is the difference between all of these drugs? I am not sure if there is a test to take if I am allergic to all these drugs?! :?

Please, anyone that can give me any ideas would be GREAT!!!!
advertisement

Comments

  • Can you call the Surgeon and see what you can take? Is there any pain med you took before which didn't cause hives? I would go to the hospital to see what other meds they would prescribe in place of Percocet(which has Oxycodone in it)

    I think you need to be seen for the hives so go to the ER and bring your meds so they can see what you're on. I hope you can take some kind of medication for the pain. I'm sure the Dr. will give some advice. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • The odd thing is that I was taking hydrocodone before surgery, not in large amounts. I had a few bouts with horrible hives. I then had surgery, and almost 2 months out I started getting them again, and I had taken a percocet.

    I took tramadol for a long time so I am taking those for now. The hives get so bad that it scares me, and they are like boils! My surgeon doesnt perscribe my meds, I have a pm doc that does. I have tried to get in but have to wait. I think maybe my body reacts badly to all opiates???????????
  • Yes it's unusual to get hives from all pain medications. I'm also sick when I get IV Morphine, however when I was taking MS Contin it caused me no nausea at all. Perhaps this would be an option for you? Or Morphine tablets, but guess you will need to see your Dr. if the Tramadol isn't helping. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • Heidi,

    Have you tried talking with you pharmacist? In my experience, sometimes they are more up-to-date on drug related information than the doctors. If you usually go to the same pharmacy, they have all your information available and they can check if for example it could be an interaction between the hydrocodone and some other drug you are taking. Try it, you may be able to get an answer or a suggestion that would solve your problem.
  • Heidi,

    Have you tried talking with you pharmacist? In my experience, sometimes they are more up-to-date on drug related information than the doctors. If you usually go to the same pharmacy, they have all your information available and they can check if for example it could be an interaction between the hydrocodone and some other drug you are taking. Try it, you may be able to get an answer or a suggestion that would solve your problem.
  • The common ingredient is both percocet and hydrocodone is that they are both derivatives of codeine, so it may be that , that is causing you problems ( hives). A morphine based pain medication might be better for you , if the tramadol isn't working.
    Percocet contains oxy - codone, and hydrocodone (vicoden, norco, etc) contains codone both derivatives of codeine based medications. I can not take hydrocodone based meds but seem to do okay with oxycodone and codeine based allergies are rather common. Talk to your PM doctor when you see him and he can recommend other pain medication options for you.
    Sandi
  • I have been taking aleve, and the tramadol until I see the doc. I am not in the most horrible pain, BUT bending at all is a killer.
advertisement
Sign In or Register to comment.